Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 18, NWS Cleveland, OH

July 9, 2015

NWS Cleveland, OH issued this small craft advisory at Jul 9, 2015, 4:10 AM EDT. It took effect at Jul 9, 2015, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2015, 4:10 AM EDT (08:10 UTC)
In effect from
Jul 9, 2015, 12:00 PM EDT
Expired
Jul 9, 2015, 10:00 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WHUS71 KCLE 090810
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
410 AM EDT THU JUL 9 2015

LEZ144>149-091615-
/O.NEW.KCLE.SC.Y.0018.150709T1600Z-150710T0200Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
410 AM EDT THU JUL 9 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM THIS
EVENING FROM THE ISLANDS TO RIPLEY NEW YORK.

* WINDS...SOUTHEAST WINDS 5 TO 15 KNOTS BECOMING NORTH TO
  NORTHWEST AT 10 TO 20 KNOTS THIS AFTERNOON.

* WAVES/SEAS...WAVES LESS THAN 2 FEET BUILDING TO 3 TO 5 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
852 
WHUS71 KCLE 091356
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
956 AM EDT THU JUL 9 2015


LEZ144>149-092200-
/O.CON.KCLE.SC.Y.0018.150709T1600Z-150710T0200Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
956 AM EDT THU JUL 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...SOUTHEAST WINDS 5 TO 15 KNOTS BECOMING NORTH TO 
  NORTHWEST AT 10 TO 20 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...WAVES LESS THAN 2 FEET BUILDING TO 3 TO 5 FEET 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
318 
WHUS71 KCLE 091941
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT THU JUL 9 2015


LEZ144>149-100200-
/O.CON.KCLE.SC.Y.0018.000000T0000Z-150710T0200Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
341 PM EDT THU JUL 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...NORTH TO NORTHWEST AT 10 TO 20 KNOTS.

* WAVES/SEAS...WAVES 3 TO 4 FEET THIS AFTERNOON SUBSIDING TO 1 TO
  3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 9, 3:45 AM EDT, 25 minutes earlier.

Area forecast discussion, Jul 9, 3:45 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EDT THU JUL 9 2015

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST ACROSS THE AREA TODAY. HIGH PRESSURE
WILL GRADUALLY BUILD EAST OVER THE REGION BY FRIDAY NIGHT AND TO THE
EAST COAST BY SUNDAY NIGHT. A WARM FRONT WILL LIFT NORTHEAST ACROSS
THE AREA ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FAST MOVING SHORTWAVE AND ASSOCIATED SURFACE
LOW PRESSURE WILL MOVE EAST ACROSS THE FORECAST AREA TODAY. RAIN AND
THUNDERSTORMS ASSOCIATED WITH THE STORM SYSTEM WILL SPREAD ACROSS
THE AREA. EXPECTING THE BULK OF THE STEADY RAIN TO MOVE NORTHEAST
ALONG THE SPINE OF LAKE ERIE WITH SOME THUNDERSTORM ACTIVITY
EXPECTED ACROSS THE SOUTHERN HALF OF THE FORECAST AREA TODAY. AT
THIS TIME...FORECAST AREA IS NOT OUTLOOKED FOR SEVERE THUNDERSTORMS
BUT WILL MENTION A CHANCE OF THUNDER IN THOSE SOUTHERN PORTIONS OF
THE REGION. FLOOD WATCH REMAINS IN EFFECT DUE TO THE POTENTIALLY
HEAVY RAIN IN THE THUNDERSTORMS ACROSS THE SOUTH AND STEADY RAIN UP
NEAR THE LAKESHORE THROUGH THE DAY. WILL LIKELY SEE SOME RIVER
ISSUES BY THIS TIME TOMORROW. STORM TOTAL RAINFALL AMOUNTS AROUND AN
INCH NEAR THE LAKE AND AROUND A HALF AN INCH IN THE SOUTH WITH
LOCALIZED HIGHER AMOUNTS. SOME WARM AIR ADVECTION WILL TAKE PLACE
AHEAD OF THE STORM SYSTEM AND EXPECTING TEMPERATURES TO CREEP UP
INTO THE LOWER 70S NORTH TO MIDDLE TO UPPER 70S SOUTHEAST.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
LOW PRESSURE PULLS OUT TO THE EAST LATER THIS EVENING TAKING
PRECIPITATION WITH IT. HIGH PRESSURE WILL BUILD EAST FRIDAY INTO
SATURDAY. THIS SHOULD BRING SOME DRIER AIR INTO THE FORECAST AREA
AND BRING AN END TO THE PRECIPITATION THREAT. AS SURFACE HIGH
GRADUALLY SHIFTS EAST...A WARM FRONT WILL BEGIN TO APPROACH THE
FORECAST AREA SUNDAY INTO SUNDAY NIGHT. THIS FEATURE WILL BEGIN TO
SPREAD MORE MOISTURE BACK INTO THE FORECAST AREA. I DECIDED TO BACK
OFF ON THE POPS A BIT FOR SUNDAY IN THE EASTERN HALF OF THE FORECAST
AREA. MODELS SUGGEST PRECIPITATION THREAT WILL BE SLOW TO EXPAND
EAST AND THEREFORE LOWERED POPS. DECREASED POPS IN THE WEST AS WELL
DUE TO DELAYED TIMING ISSUES. PRECIPITATION WILL THEN OVERSPREAD THE
FORECAST AREA BY SUNDAY NIGHT.

AS HIGH PRESSURE BUILDS EAST...FORECAST AREA SHOULD START TO SEE
SOME WARM AIR ADVECTION TAKING PLACE ON THE BACK SIDE OF THE HIGH.
REAL WARM AIR DOES NOT REALLY ARRIVE UNTIL THE WARM FRONTAL PASSAGE
AFTER THE THIS FORECAST PERIOD.

OTHERWISE...JUST MASSAGED TEMPERATURES A BIT THROUGH THE PERIOD AS
CURRENT FORECAST ALREADY IN LINE WITH CURRENT TRENDS.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE FRONTAL BOUNDARY AND WAVES OF LOW PRESSURE WILL
LIKELY CONTINUE TO PLAGUE THE AREA THROUGH THE FIRST PART OF NEXT
WEEK.

THE MODELS BEGIN TO VARY ON MONDAY. THE ECMWF HAS A STRONGER WAVE ON
THE FRONT AND DRIVES THE COLD FRONT BACK SOUTH OF THE AREA. THE
OTHER MODELS HAVE WEAKER SURFACE LOWS IN VARIOUS LOCATIONS WITH THE
FRONT OVERHEAD OR NORTH OF THE AREA THROUGH TUESDAY. FOR THE SAKE OF
CONTINUITY WE WILL ASSUME THAT THE FRONT WILL STILL BE IN THE AREA
OR SAGGING BACK SOUTH ACROSS THE AREA MONDAY INTO TUESDAY AND KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST.

OF COURSE THE LOCATION OF FRONT ALSO PROVIDES DIFFICULTY WITH THE
TEMPERATURE FORECAST AS DOES THE AMOUNT OF CLOUDS AND SHOWERS.
FORECAST HIGH TEMPERATURES WILL BE NEAR NORMAL MONDAY AND TUESDAY AS
A COMPROMISE. FORECAST LOWS WILL BE SOMEWHAT ABOVE NORMAL.

THE FRONT MAY FINALLY BE SOUTH OF THE AREA ON WEDNESDAY BUT GIVEN
THE LACK OF CONFIDENCE WILL KEEP A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS WITH TEMPERATURES AGAIN NEAR NORMAL.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A SURFACE LOW WILL CROSS NORTHWEST OHIO EARLY THIS MORNING TO
NEAR KERI EARLY THIS AFTERNOON THEN MOVE EAST. SHOWERS AND
THUNDERSTORMS WILL DEVELOP FROM WEST TO EAST. LIGHT WINDS WILL
PICK UP FROM THE SOUTH SOUTHEAST THEN SHIFT NORTHWEST AFTER THE
PASSAGE OF THE LOW AND ASSOCIATED COLD FRONT. IFR CEILINGS WILL BE
COMMON WITH LOCAL IFR VISIBILITIES DURING THE HEAVIER
SHOWERS/STORMS. CEILINGS WILL GRADUALLY IMPROVE FROM WEST TO EAST
LATER THIS AFTERNOON INTO TONIGHT.

OUTLOOK...NON VFR SHOULD IMPROVE TO VFR BY FRIDAY MORNING. NON
VFR IN SHRA/TS SUNDAY INTO MONDAY.

&&

.MARINE...
DIFFICULT FORECAST ON LAKE ERIE DEPENDING ON THE TRACK OF A
SURFACE LOW THAT WILL CROSS LAKE ERIE TODAY. I EXPECT THE GRADIENT
TO REMAIN RATHER WEAK AT FIRST BUT AS THE LOW PASSES WEST TO
EAST...WINDS WILL SHIFT BACK FROM THE NORTH AND NORTHWEST AND WIND
SPEEDS WILL INCREASE QUITE A BIT. WILL ISSUE A SMALL CRAFT
ADVISORY FOR THIS AFTERNOON. THE PERIOD OF STRONGER WINDS WILL
PROBABLY BE ONLY A FEW HOURS AT ANY ONE SPOTS BUT AS WE KNOW ON
LAKE ERIE IT DOES NOT TAKE LONG TO GET THE LAKE WHIPPED UP.

SURFACE HIGH PRESSURE SHOULD SLIDE ACROSS THE LOWER LAKES FRIDAY
INTO SATURDAY. THE WINDS WILL GENERALLY REMAIN LIGHT AND AN ONSHORE
FLOW IS LIKELY EACH DAY. WINDS WILL COME AROUND FROM THE SOUTH BY
SUNDAY. THE FLOW SHOULD REMAIN RATHER LIGHT ALTHOUGH THUNDERSTORMS
MAY DEVELOP AS A WARM FRONT MOVES NORTH. THE NEXT COLD FRONT IS
LIKELY TO APPROACH LATER MONDAY OR MONDAY NIGHT AND MORE SHOWERS AND
THUNDERSTORMS ARE LIKELY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ010>014-020>023-
     031>033-038-089.
     FLOOD WATCH UNTIL NOON EDT TODAY FOR OHZ003-006>009-017>019-
     027>030-036-037-047.
PA...FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 PM EDT THIS EVENING
     FOR LEZ144>149.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jul 9, 3:51 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
351 AM EDT THU JUL 9 2015

OHZ003-006>009-017>019-027>030-036-037-047-100800-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
351 AM EDT THU JUL 9 2015

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UNSETTLED WEATHER PATTERN IS EXPECTED LATE SUNDAY THROUGH NEXT
WEEK WITH SHOWERS AND THUNDERSTORMS POSSIBLE MOST DAYS. LOCALLY
HEAVY RAIN MAY OCCUR WITH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ010>014-020>023-031>033-038-089-PAZ001>003-100800-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
351 AM EDT THU JUL 9 2015

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UNSETTLED WEATHER PATTERN IS EXPECTED LATE SUNDAY THROUGH NEXT
WEEK WITH SHOWERS AND THUNDERSTORMS POSSIBLE MOST DAYS. LOCALLY
HEAVY RAIN MAY OCCUR WITH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-100800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
351 AM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:45 AM EDTAreal Flood AdvisoryCLEErie, Hancock, Huron, Sandusky, Seneca4 hr

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.